I have been on Cymbalta for about 8 years and my lower back pain disappeared. Now in the past week or so, the pain is back and I am none too happy about it. Can your body build up a tolerance to it?
It could also mean there has been a change in your low back condition causing pain to give you trouble again. This is something your Dr needs to look into. It could be a tolerance to the drug but if you have taken it for this many years with good results, I doubt that this is the cause. I feel it is more likely that your condition may have worsened. Is your back pain due to a bulging or herniated disc or disc degeneration or even spinal stenosis? A return of pain may mean that the condition has progressed. Discuss what is going on with your Dr so he can examine you again and see if you may need a new MRI or x-rays, depending on the condition causing your back pain. It is not unusual to have "flares" of increased low back pain. The nature of the beast is often that you can have "waxing and waning" pain.
If the pain is due to a mucular cause, it could just be this waxing and waning or perhaps you have an over use injury or did something to cause more muscle spasm and pain. This is why it is important to mention this to your Dr and not just automatically assume it is a problem with the medication you have used successfully for 8 years. If your Dr can find no reason for increased pain and no progression in your condition then he can determine that it may be the medication and time to try something else.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Mar 2010 • 3 answers
Posted 20 Mar 2013 • 5 answers
Posted 21 Mar 2013 • 6 answers
Posted 10 Nov 2013 • 2 answers
Posted 25 Dec 2016 • 2 answers